MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROV 4F DL BASIC 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PROV 4F DL BASIC 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S1274118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebt0078 showed one other similar product complaints from this lot number.
 
Event or Problem Description
It was reported that the picc was placed in (b)(6) 2018.When the nurse was checking to see if the line was still open and functioning, the picc line fractured externally 1 cm below the hub on the purple part of the lumen.A new device was placed in vir.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown and an internal investigation is currently ongoing to determine the root cause.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample.A large split was observed in the extension tubing of the red lumen just within the distal end of the luer connector.Both lumens of the sample were flushed with a 12 ml syringe of water.A leak was observed emanating from the split in the red lumen.No leaks were found in the purple lumen when it was flushed and pressurized and both the red and purple lumens were found to be patent to infusion and aspiration.Blood residue was expelled when the red lumen was flushed.A microscopic observation revealed the fracture surface of the split in the extension tubing of the red lumen was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material of the red lumen was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.An internal investigation is currently ongoing to determine the root cause of this cracking a lot history review (lhr) of rebt0078 showed one other similar product complaints from this lot number.
 
Event or Problem Description

Brand Name
PROV 4F DL BASIC 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7448174
Report Number3006260740-2018-00767
Device Sequence Number1273882
Product Code LJS
UDI-Device Identifier00801741130243
UDI-Public(01)00801741130243
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS1274118
Device Lot NumberREBT0078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1